| Catalog Number |
18063540 |
| Medical Device Problem Codes |
Break (1069); Fracture (1260)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/31/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Upon completion of the investigation, additional information will be provided in a supplemental report.
Event or Problem Description
It was reported that during shoulder nail implantation reusable drill broke while drilling.Debris were retrieved completely from patient's body.
Additional Manufacturer Narrative
Please note the correction to d4 gtin.The reported event could be confirmed, since the device was returned broken in two parts at the level of the cutting flutes.The device inspection revealed the following: the surface of the breakage gives indication of a sudden brittle fracture (relatively smooth surface without plastic deformation), resulting most probably from excessive bending and torsional load.Relevant dimensions were measured, confirming the device is conforming to specifications.Furthermore, a hardness test according to rockwell on the returned item indicates the material being in accordance to the values in the material specification.Based on investigation, the root cause was attributed to an user related issue.The failure was most likely caused by excessive force applied when drilling.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.
Event or Problem Description